Alert archive / North Carolina / Small Craft Advisories in 2011

Small Craft Advisory 85, NWS Newport/Morehead City, NC

October 13, 2011

NWS Newport/Morehead City, NC issued this small craft advisory at Oct 13, 2011, 4:00 AM EDT. It took effect at Oct 14, 2011, 8:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2011, 4:00 AM EDT (08:00 UTC)
In effect from
Oct 14, 2011, 8:00 AM EDT
Expired
Oct 14, 2011, 9:14 PM EDT
In force
13 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WHUS72 KMHX 130800
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
400 AM EDT THU OCT 13 2011

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED FRIDAY AFTERNOON INTO
EARLY SATURDAY MORNING SOUTH OF OREGON INLET...

.SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS FRIDAY AFTERNOON
AHEAD OF A COLD FRONT...WITH SEAS BUILDING TO 4 TO 6 FEET. WINDS
WILL BECOME WEST 15 TO 25 KNOTS BEHIND THE FRONT FRIDAY EVENING.

AMZ152-154-156-158-131800-
/O.NEW.KMHX.SC.Y.0085.111014T1600Z-111015T1100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
400 AM EDT THU OCT 13 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 7 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON FRIDAY TO
7 AM EDT SATURDAY. 

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS...BECOMING WEST FRIDAY
  EVENING. 

* SEAS...4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET LATE FRIDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
7 follow-up statements
921 
WHUS72 KMHX 131600
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1200 PM EDT THU OCT 13 2011

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED FRIDAY AFTERNOON INTO
EARLY SATURDAY MORNING SOUTH OF OREGON INLET...

.SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS FRIDAY AFTERNOON
AHEAD OF A COLD FRONT...WITH SEAS BUILDING TO 4 TO 6 FEET. WINDS
WILL BECOME WEST 15 TO 25 KNOTS BEHIND THE FRONT FRIDAY EVENING.

AMZ152-154-156-158-140000-
/O.CON.KMHX.SC.Y.0085.111014T1600Z-111015T1100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1200 PM EDT THU OCT 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO
7 AM EDT SATURDAY...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS...BECOMING WEST FRIDAY 
  EVENING. 

* SEAS...4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET LATE FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
851 
WHUS72 KMHX 131933
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
333 PM EDT THU OCT 13 2011

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED FRIDAY AFTERNOON INTO
EARLY SATURDAY MORNING...

.SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS FRIDAY
IN THE WAKE OF A COLD FRONT. THE GUSTY WINDS WILL CONTINUE THROUGH
FRIDAY NIGHT.

AMZ135-140800-
/O.EXB.KMHX.SC.Y.0085.111014T1800Z-111015T0600Z/
PAMLICO SOUND-
333 PM EDT THU OCT 13 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 2 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO
2 AM EDT SATURDAY. 

* WINDS...WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS FRIDAY
  AFTERNOON INTO FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-140800-
/O.EXB.KMHX.SC.Y.0085.111014T1800Z-111015T1100Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
333 PM EDT THU OCT 13 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 7 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO
7 AM EDT SATURDAY. 

* WINDS...WEST WINDS 15 TO 25 KNOTS FRIDAY AFTERNOON THROUGH
  FRIDAY NIGHT.

* SEAS...3 TO 5 FEET OUTER WATERS LATE FRIDAY AND FRIDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-156-158-140800-
/O.CON.KMHX.SC.Y.0085.111014T1600Z-111015T1100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
333 PM EDT THU OCT 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO
7 AM EDT SATURDAY...

* WINDS...WEST WINDS 15 TO 25 KNOTS FRIDAY AFTERNOON THROUGH
  FRIDAY NIGHT.

* SEAS...4 TO 6 FEET FAR OUTER WATERS LATE FRIDAY AND FRIDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
174 
WHUS72 KMHX 140841
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
441 AM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THIS AFTERNOON INTO
EARLY SATURDAY MORNING...

.SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS
AFTERNOON IN THE WAKE OF A COLD FRONT. THE GUSTY WINDS WILL
CONTINUE THROUGH LATE TONIGHT.

AMZ152-154-156-158-141800-
/O.CON.KMHX.SC.Y.0085.111014T1600Z-111015T1100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
441 AM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 AM
EDT SATURDAY...

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 25 KNOTS THIS AFTERNOON
  AND TONIGHT.

* SEAS...4 TO 6 FEET THIS AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-141800-
/O.CON.KMHX.SC.Y.0085.111014T1800Z-111015T0600Z/
PAMLICO SOUND-
441 AM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM EDT SATURDAY...

* WINDS...SOUTHWEST TO WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
  THIS AFTERNOON AND TONIGHT.

* SEAS...WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-141800-
/O.CON.KMHX.SC.Y.0085.111014T1800Z-111015T1100Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
441 AM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 7 AM EDT SATURDAY...

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 25 KNOTS THIS AFTERNOON
  AND TONIGHT.

* SEAS...3 TO 5 FEET THIS AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
159 
WHUS72 KMHX 141123
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
723 AM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TODAY INTO EARLY
SATURDAY MORNING...

.SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS TODAY IN
THE WAKE OF A COLD FRONT. THE GUSTY WINDS WILL CONTINUE THROUGH
EARLY SATURDAY.

AMZ158-141930-
/O.EXT.KMHX.SC.Y.0085.111014T1200Z-111015T1100Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
723 AM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS BECOMING WEST THIS AFTERNOON.

* SEAS...4 TO 6 FEET THIS AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-156-141930-
/O.EXT.KMHX.SC.Y.0085.111014T1500Z-111015T1100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
723 AM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
7 AM EDT SATURDAY...

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 25 KNOTS THIS AFTERNOON 
  AND TONIGHT. 

* SEAS...4 TO 6 FEET THIS AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-141930-
/O.CON.KMHX.SC.Y.0085.111014T1800Z-111015T0600Z/
PAMLICO SOUND-
723 AM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM EDT SATURDAY...

* WINDS...SOUTHWEST TO WEST 15 TO 20 KNOTS WITH GUSTS TO 25 
  KNOTS THIS AFTERNOON AND TONIGHT. 

* SEAS...WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-141930-
/O.CON.KMHX.SC.Y.0085.111014T1800Z-111015T1100Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
723 AM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 7 AM EDT SATURDAY...

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 25 KNOTS THIS AFTERNOON 
  AND TONIGHT. 

* SEAS...3 TO 5 FEET THIS AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
954 
WHUS72 KMHX 142013
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
413 PM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TONIGHT...

.WEST WINDS TO 25 KNOTS IN THE WAKE OF A COLD FRONT THIS AFTERNOON
AND EVENING WILL DIMINISH TO 15 TO 20 KNOTS AFTER MIDNIGHT. 4 TO 6
FOOT SEAS ALONG THE OUTER WATERS WILL SUBSIDE TO 3 TO 5 FEET. 

AMZ152-154-156-158-150600-
/O.EXT.KMHX.SC.Y.0085.000000T0000Z-111015T0600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
413 PM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY...

* WINDS...WEST WINDS 20 TO 25 KNOTS THIS EVENING DIMINISHING TO 15
  TO 20 KNOTS AFTER MIDNIGHT. 

* SEAS...4 TO 6 FEET TONIGHT SUBSIDING TO 3 TO 5 FEET LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-150300-
/O.EXT.KMHX.SC.Y.0085.000000T0000Z-111015T0300Z/
PAMLICO SOUND-
413 PM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...WEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS
  EVENING.

* SEAS...WAVES 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-150600-
/O.EXT.KMHX.SC.Y.0085.000000T0000Z-111015T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
413 PM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY...

* WINDS...WEST WINDS 20 TO 25 KNOTS THIS EVENING DIMINISHING TO 15
  TO 20 KNOTS AFTER MIDNIGHT. 

* SEAS...3 TO 5 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
365 
WHUS72 KMHX 142240
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
640 PM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY CONDITIONS WILL GRADUALLY END OVERNIGHT...

.WEST WINDS GUSTING TO 25 KNOTS OVER THE CENTRAL AND NORTHERN
WATERS WILL GRADUALLY DIMINISH OVERNIGHT.

AMZ135-142345-
/O.CAN.KMHX.SC.Y.0085.000000T0000Z-111015T0300Z/
PAMLICO SOUND-
640 PM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. 

$$

AMZ156-158-142345-
/O.CAN.KMHX.SC.Y.0085.000000T0000Z-111015T0600Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
640 PM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. 

$$

AMZ152-154-150600-
/O.CON.KMHX.SC.Y.0085.000000T0000Z-111015T0600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
640 PM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

* WINDS...WEST WINDS 20 TO 25 KNOTS THIS EVENING DIMINISHING TO 
  15 TO 20 KNOTS AFTER MIDNIGHT. 

* SEAS...4 TO 6 FEET TONIGHT SUBSIDING TO 3 TO 5 FEET LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-150600-
/O.CON.KMHX.SC.Y.0085.000000T0000Z-111015T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
640 PM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

* WINDS...WEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS
  EVENING.

* SEAS...3 TO 5 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
009 
WHUS72 KMHX 150114
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
914 PM EDT FRI OCT 14 2011


AMZ150-152-154-150215-
/O.CAN.KMHX.SC.Y.0085.000000T0000Z-111015T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
914 PM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 12:51 AM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Oct 13, 12:51 AM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1251 AM EDT THU OCT 13 2011

.SYNOPSIS...
WEAK LOW PRESSURE WILL LIFT NORTH ACROSS THE AREA TONIGHT AND
GRADUALLY DISSIPATE. A COLD FRONT WILL APPROACH FROM THE WEST LATE
THURSDAY AND THURSDAY NIGHT...THEN CROSS THE AREA LATER FRIDAY. HIGH
PRESSURE WILL BUILD INTO THE AREA OVER THE WEEKEND THEN SLIDE
OFFSHORE EARLY NEXT WEEK. LOW PRESSURE WILL MOVE INTO THE REGION
FROM THE WEST WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1250 AM THU...BULK OF PRECIPITATION IS OFFSHORE BUT WILL
HAVE HIGH CHANCE POPS ALONG THE OUTER BANKS AND SOME OF THE
SHOWERS/TSTMS MAY CLIP THAT AREA. OTHERWISE...ONLY WIDELY
SCATTERED SHOWERS OBSERVED ALONG AND EAST OF THE HIGHWAY 17
CORRIDOR. SOME CLEARING HAS OCCURRED OVER THE WESTERN COUNTIES AND
STARTING TO SEE STRATUS AND FOG DEVELOP THERE AND HAVE ADDED TO
THE FORECAST.

&&

.SHORT TERM /FRIDAY/...
AS OF 215 PM WEDNESDAY...ONCE FOG LIFTS THU MORN EXPECT SOME SUN
WITH AREA IN WARM SECTOR WELL AHEAD OF APPROACHING FRONT. WITH
HIGHS REACHING LOWER 80S...EXPECT DECENT INSTAB WITH SCT
CONVECTION...ESPCLY INLAND AND HAVE CHC POPS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A TROUGH TO THE WEST WILL BE APPROACHING THE REGION THURSDAY
AFTERNOON IN ASSOCIATION WITH A SURFACE FRONT. A SERIES OF
SHORTWAVES ROUNDING THE BASE OF THE TROUGH WILL HELP TRIGGER SHOWERS
AND THUNDERSTORMS AHEAD OF THE FRONT. THE BEST FORCING WILL BE
THURSDAY AFTERNOON THROUGH EARLY FRIDAY AS A SERIES OF SHORTWAVES
CROSS THE COASTAL PLAIN/WATERS. SEVERE POTENTIAL WILL DEPEND ON THE
BREAKS IN CLOUD COVERAGE AND LOW LEVEL CONVERGENCE THURSDAY
AFTERNOON. MUCAPES AND LI VALUES ARE BEST RIGHT ALONG THE COAST
THURSDAY AFTERNOON/EVENING...THEREFORE HAVE CHANCE OF THUNDERSTORMS
THURSDAY NIGHT INTO FRIDAY MORNING. THE UPPER TROUGH WILL CONTINUE
TO DIG INTO THE SOUTHEAST FRIDAY AS THE FRONT APPROACHES EASTERN NC
FRIDAY MORNING. THE GFS INDICATES A SHORTWAVE EXITING THURSDAY
EVENING LEADING TO A LULL IN ACTIVITY THURSDAY NIGHT BEFORE A THE
NEG TILTED VORT MAX PIVOTS ACROSS THE AREA FRIDAY MORNING.  THE NAM
HAS A SIMILAR ILLUSTRATION WITH A SHARP MID-LEVEL VORT MAX MOVING
NORTH ACROSS THE AREA FRIDAY MORNING YIELDING THE BEST CHANCE OF
PRECIPITATION DURING THIS TIME. THE EURO IS SLOWER WITH THIS
VORTICITY.  HAVE SIDED WITH GFS/NAM SINCE THEY BOTH HAVE DONE WELL
IN DEPICTING CURRENT SHORTWAVE ACTIVITY.  KEEP IN MIND...THE TIMING
OF SUCH MESOSCALE FEATURES CAN BE A CHALLENGE. BASED ON MODEL
CONSENSUS...ANTICIPATE AN INCREASE IN PRECIP AROUND THE FRIDAY
MORNING TIME FRAME.  THE UPPER TROUGH BECOMES NEG TILTED WITH
SUFFICIENT LIFT FRIDAY.  HOWEVER...ATMOSPHERIC MOISTURE WILL ERODE
WITH DRY AIR ALOFT ADVECTING INTO THE REGION...THEREFORE FEEL
PRECIPITATION CHANCES WILL QUICKLY DIMINISH LATE FRIDAY. HIGH
PRESSURE WILL BEGIN TO BUILD INTO THE REGION THROUGH THE WEEKEND.
SOUTHERLY FLOW WILL INCREASE MONDAY AFTERNOON THROUGH TUESDAY AS
ANOTHER FRONT APPROACHES THE AREA.  MODEL IS IN GOOD AGREEMENT WITH
REGARD TO A STRONG TROUGH DIPPING INTO THE SOUTH.  THE GFS HAS BEEN
MOST PROGRESSIVE WITH THIS FRONT HAVING IT CROSS THE REGION BY
WEDNESDAY AFTERNOON.  THE NEW EURO HAS COME INTO BETTER AGREEMENT
WITH THE GFS.  SINCE THIS UPPER LEVEL WAVE HAS NOT BEEN WELL
SAMPLED...HAVE DONE A BLEND BETWEEN THE EURO AND GFS AT THIS TIME.
NO DOUBT THIS SYSTEM WILL BRING BELOW NORMAL TEMPERATURES TO THE
AREA DURING LATE WEEK.

WINDS: AHEAD OF THE FRONT...EXPECT STRONG SOUTHERLY FLOW THROUGH
FRIDAY. SLIGHT WIND SHIFT WILL BE NOTICED WITH WESTERLY WINDS
DEVELOPING SATURDAY AS SFC HIGH PRESSURE BUILDS INTO THE REGION FROM
THE WEST. THE HIGH WILL MOVE OVERHEAD SUNDAY THROUGH MONDAY.  THIS
WILL BE SHORT LIVED...HOWEVER...WITH RETURN FLOW ANTICIPATED TUESDAY
AHEAD OF THE NEXT FRONT PROGGED TO CROSS THE REGION MID-WEEK.

TEMPERATURES: LOWS THURSDAY NIGHT WILL BE MILD WITH GOOD CLOUD
COVERAGE AND STRONG SOUTHERLY FLOW...EXPECT...LOWER TO MID 60S
INLAND AND UPPER 60S ALONG THE COAST. TEMPS WILL BE TRICKY FRIDAY
WITH SHOWERS AND THUNDERSTORMS IN THE VICINITY. HOWEVER...FEEL CLOUD
COVERAGE WILL BE ABUNDANT WITH BEST CHANCE OF PRECIP FRIDAY
MORNING....KEEPING TEMPS IN THE MID 70S. AS THE FRONT EXITS THE
REGION FRIDAY...CLEARING SKIES WILL GIVE WAY TO PLENTY OF
RADIATIONAL COOLING...TEMPS WILL DROP INTO THE LOWER 50S INLAND AND
LOWER 60S INLAND.  AS THE HIGH BUILDS INTO THE REGION TEMPS WILL BE
IN THE LOWER 70S BOTH SATURDAY AND SUNDAY WITH LOWS IN THE UPPER
40S-MID 50S.  RETURN FLOW EXPECTED TUESDAY THROUGH WEDNESDAY AHEAD
OF THE NEXT FRONT WILL ALLOW TEMPS TO REBOUND INTO THE MID AND UPPER
70S WITH MILD LOWS IN THE MID TO UPPER 50S DURING THE BEGINNING
PORTION OF NEXT WEEK. A STRONG TROUGH PULLING THROUGH THE AREA WILL
ALLOW TEMPERATURES TO DROP BELOW NORMAL BY LATE WEEK.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
SHORT TERM /TONIGHT AND THURSDAY/...
AS OF 730 PM WEDNESDAY...VFR ACROSS MOST OF AREA THIS EVENING WITH
CONVECTIVE ACTIVITY W AND E OF TAF SITES. GDNC INDICATING IFR/LIFR
FOG AND STRATUS DEVELOPING OVERNIGHT WITH MOIST LOW LVLS IN WARM
SECTOR CONDTIONS. WITH LIGHT SRLY FLOW...EXPECTING CIGS MORE AROUND
1K FT WITH VSBYS 1-2 SM. FOG/STRATUS SHLD GRAD LIFT THU MORN WITH
MAINLY VFR DURING AFTN ALTHOUGH WILL AGAIN SEE SOME SCT CONVECTION
WITH BRIEF MVFR OR WORSE POSS AT TIMES.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A FRONT WILL BE APPROACHING THE REGION FROM THE WEST THURSDAY NIGHT
INTO FRIDAY.  THIS YIELD THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS
WITH LOW LEVEL MOISTURE DROPPING CIGS TO SUB-VFR CRITERIA.  IN THE
VICINITY OF ANY PRECIPITATION AND LOW LEVEL STRATUS...ALSO EXPECT
SUB-VFR VSBYS THURSDAY NIGHT THROUGH FRIDAY MORNING.  AHEAD OF THE
FRONT EXPECT STRONG SOUTHERLY FLOW AROUND 10-15 KTS WITH HIGH GUSTS.
THE ATMOSPHERIC COLUMN WILL DRY THROUGHOUT THE DAY ON FRIDAY AS THE
FRONT CROSSES. NOT MUCH OF A WIND SHIFT WITH THIS FRONT WITH
WESTERLY WINDS SATURDAY AS THE SFC HIGH BUILDS INTO THE REGION FROM
THE WEST. VFR CONDITIONS ARE EXPECTED THROUGH THE WEEKEND WITH FOG
FORMATION POSSIBLE EACH MORNING DUE TO INC SOIL MOISTURE AND
RADIATIONAL COOLING.  HIGH PRESSURE WILL BUILD OVERHEAD SUNDAY WITH
RETURN FLOW EXPECTED LATE SUNDAY THROUGH TUESDAY AHEAD OF THE NEXT
COLD FRONT.

&&

.MARINE...
AS OF 1250 AM THURSDAY...ONLY MINOR CHANGES TO MARINE FOREACST AS
WIND DIRECTIONS ARE MORE SE THAN S CURRENTLY WITH SPEEDS MAINLY 10
TO 15 KNOTS WITH SEAS GENERALLY 4 TO 5 FEET.

PREVIOUS DISCUSSION...
SHORT TERM /TONIGHT AND THURSDAY/...
AS OF 1000 PM WEDNESDAY...WINDS ARE STILL SE OVER NRN WATERS BUT
LATEST MESO MODELS CONTINUE TO INDICATE SHIFT TO S NEXT FEW HOURS
WITH WARM FRONT LIFTING N. PRES FALLS CENTERED OFF MID ATLC COAST
SUPPORT THIS...THUS CONTINUED WITH PREVIOUS FCST. SEAS HAVE
DROPPED TO 5 FT 10 E OF DUCK...AND HAVE DROPPED SCA NRN AND
CENTRAL WATERS A FEW HOURS EARLY.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SOUTHERLY WINDS INCREASE THURSDAY NIGHT INTO FRIDAY AS A TROUGH
APPROACHES THE REGION. WINDS INC FURTHER LATE THUR NIGHT INTO FRI
MORNING...PEAKING NEAR 25 KT AND SCA CRITERIA...MAINLY IN THE
CENTRAL OUTER WATERS. SEAS WILL ALSO RESPOND...AND COULD REACH THE 6
FT RANGE HERE. THE SHORT FETCH WILL CAP THE SEAS AROUND 6 FT
HOWEVER. SEAS WILL SUBSIDE SATURDAY...HOWEVER W WINDS WILL STILL BE
GUSTY DURING THE DAY ON SATURDAY. SEAS WILL BE WELL BELOW SCA
CRITERIA THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. ANOTHER COLD
FRONT WILL APPROACH THE REGION WEDNESDAY ALLOWING SEAS TO BUILD
AGAIN AND WINDS TO INCREASE FROM THE SOUTH THROUGH WEDNESDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...RF
NEAR TERM...CTC
SHORT TERM...RF
LONG TERM...LEP
AVIATION...RF/LEP
MARINE...RF/LEP
Hazardous weather outlook, Oct 12, 8:15 PM EDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
815 PM EDT WED OCT 12 2011

NCZ029-044>047-079>081-090>094-140015-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
815 PM EDT WED OCT 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-140015-
OUTER BANKS DARE-OUTER BANKS HYDE-
815 PM EDT WED OCT 12 2011

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-140015-
CARTERET-
815 PM EDT WED OCT 12 2011

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-140015-
ONSLOW-
815 PM EDT WED OCT 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 12:43 PM EDTSpecial Weather StatementMHXDuplin, Lenoir62 min
Oct 13, 12:57 PM EDTSevere Thunderstorm WarningMHXDuplin, Jones, Lenoir, Onslow48 min
Oct 13, 1:45 PM EDTSevere Thunderstorm WarningMHXCraven, Jones, Lenoir, Pitt45 min
Oct 13, 2:17 PM EDTSpecial Weather StatementMHXGreene58 min
Oct 13, 2:37 PM EDTSpecial Weather StatementMHXLenoir, Pitt53 min
Oct 13, 3:33 PM EDTSpecial Weather StatementMHXBeaufort, Washington57 min
Oct 13, 4:29 PM EDTSpecial Weather StatementMHXTyrrell, Washington61 min

Nearby

Small Craft Advisories in North Carolina, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.